Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

What is the treatment for UTI leading to blood in urine and back ache?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
I have been on 2 different meds right now I'm on day 4 of cipro and I'm still urinating blood and have back pain. As well as all over feeling sick. I'm drinking lots of water and 100% cranberry. Juice. Please help I am on topamax daily 400 Mg and that is it. I drink coffee in the morning the just water the rest of the time normally no pop.
Posted Tue, 21 Jan 2014 in Medicines and Side Effects
Answered by Dr. Sudhir 47 minutes later
Brief Answer: Needs urine culture Detailed Answer: Hello, Urinary tract infections are caused by variety of micro-organisms and they are sensitive to different groups of antibiotics. Generally most doctors prefer to start treatment with a broad spectrum antibiotics to give early relief to the patient.But when that fails to clear infection one has to go for more specific antibiotics so I would recommend you to under go urine analysis and urine culture -sensitivity test. This identifies bacteria causing the infection and also mentions to which antibiotic it is sensitive. Then accordingly you can get treated with coarse of antibiotics. Meanwhile do continue current medication and drink lots of water. I hope I have been helpful to you. If any doubts please feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor